Back to Ask the Diabetes Team Ask the Diabetes Team

From Omaha Nebraska, USA:

My daughter 9 was diagnosed with type 1 recently. She has been in honeymoon and I think it may have ended. Last week her blood glucose level sky rocketed from averages of 90 to 170 throughout the day to 500+ with a few so high the meter would not give number (our meter just reads HI above 600) we have been increasing insulin substantially with little effect as of yet. Before this spike we gave from 8-9 N + 1 1/2 to 2 H in the A.M. and 1/2 to 1 H and 3 U at night. as of today we are up to 3H and 11.5 N in the A.M., 1 to 3 H sometimes at lunch (only when she has been 450+) and 3 H and 3 U at dinner. We still are in the 400's consistently and in the high 200's overnight. Have switched bottles of all three to insure no bad insulin. I have grilled the poor girl about candy, pretty sure no cheating as these number really have her upset. no sickness is apparent. The only thing I can think is honeymoon has ended. Yet I have been told that we should not really see this instant spike like we did. I mean it went boom in less then 12 hours. Any thoughts or suggestions? (Oh, by the way, here in Nebraska we have had record warm so the winter lessening of activity is ruled out as well).


Although it is more common to see a gradual decrease in the amount of insulin produced, it is not unheard of to have a more rapid change (especially after an illness). Be in close touch with your diabetes care provider to adjust the insulin to provide an adequate amount.


Original posting 29 Jan 2000
Posted to Hyperglycemia and DKA and Honeymoon


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.